Hey Alice1 -
I can't reinstate . I know what start up effects lexapro have and to think piling that on top of this is scary. Plus , I'm not really interested in losing my investment of 6 1/2 months into this. Now if it was gaurenteed to work that would be different.
First, I didn't think that reinstating Lexapro is a good idea - it's a bear to come off of, and Celexa is a weaker, longer cousin of Lexapro.
Second, we do not recommend reinstating at the doses that docs do. We recommend tiny tiny reinstatements, trying to stay under the radar of side effects, to take the edge off of symptoms.
Third, you don't "lose' your 6.5 months, you may gain your control over your life again, with just a small reinstatement.
Celexa comes in a liquid so you can take these tiny doses to see if it helps.
Of course, there are no guarantees. It's up to you to decide you have nothing to lose and get an appointment to try Celexa liquid.
I'm posting some stuff here from our PM, with your permission:
I know you can't tell me when I'll recover but based on your experience from reading stories, is recovery for everyone ? Based on my drug history and fast taper , is it possible to start feeling better soon . If I could just feel a little better it would boost my confidence tremendously. Deep down I know I'll recover but right now I just need hope that it will ease up a bit. Is it typical to feel worse at 6 1/2 months ? Should I be prepared for a worsening later before it gets better ? I know you can't answer these questions but what are your thoughts on someone like me and my drug history ? Also , I use a ecig with only 1 mg of nicotine. Will that prevent my recovery ?
I will tell you that it gets better.
I will tell you that it takes awhile. 6 months out is a common time for feeling awful. Horrible.
It's why we keep thinking that "oh, I'm sick again" and go back on the drugs, because by the time the worst withdrawals kick in - we've forgotten that we quit the drugs 6 months ago....(and it doesn't even register on doc's radar!)
Healing comes in Waves and Windows - it gets better, it gets worse, it gets better again, it gets worse again - until gradually - the windows get longer, and the waves become less significant.
Your mindset and attitude towards these is vital to your recovery. Approaching symptoms with curiosity and detachment is a helpful approach.
Your drug history is typical. We've seen far worse in here. My own is much worse than yours - 1988 - 2016. Multiple drugs, multiple withdrawals, all drug classes represented. I'm never going back!
The e-cig - withdrawal is no time to quit smoking cigs. They may alleviate some of your symptoms. You don't want to do withdrawal from cigs on top of withdrawal from Lex. When you get more stable, you can address that - and it is important that you do so. But for now, don't worry about it.
Then you asked:
Thank you so much for helping me. I feel so so stuck. 90% of my symptoms are SEVERE mental. I was never like this before. I had a little anxiety sure but this now is terrifying. I'm so so scared about this. Is it normal in withdrawal to have most of your symptoms mental ? I'm afraid to do even the simplest tasks. I'm afraid to go outside. I force myself outside everyday but it seems like it's getting worse. Are these kind of symptoms resolvable in time ? I feel like I'm creating a self fulfilled prophecy or something which is terrifying. I've read other stories about fear and dread being very very pronounced in withdrawal. Even some success stories. Are you experiencing these type of mental symptoms too ? When you say "curiosity and detachment " does this apply to the mental fear and dread ?
If your symptoms are so severe, then it might be worth it to try reinstatement.
But before you do, I must ask - do you take Magnesium and Omega-3 fish oil? Please read these threads and learn about the amazing ways these 2 supplements can help you.
Of course, because you are in crisis, you may be sensitive to them, so work up to a regular dose gradually. This is easy with fish oil, as it comes in liquid, and you can build up to a whole capsule. I would start with fish oil first, build it up to the dose you want to stay at. It is not likely to be something you feel - but it can soothe healing, make it easier.
These are 2 things you can try before a reinstatement - but bear in mind you are past the 6 month mark. We have had successful reinstatements past 6 months - but the longer you wait, the window of opportunity for reinstatement closes.
If it were me, and I were suffering as much as you, I would go for the 1 mg Celexa. Then, as my nervous system settled (hopefully), I would work on getting my fish oil and magnesium up to speed.
Curiosity and detachment applies to all symptoms, emotional and physical. If you can explore fear and dread, pain, heat, chills, with curiosity and detachment - and realize, oh, this is just dread, pain, fear, etc, then the symptom will have less power over you.
Moderator BrassMonkey has expressed a number of helpful ways to think about it:
One very effective technique to use is referred to as AAF. Acknowledge, Accept, Float.
First the situation/symptoms need to be Acknowledged. Through no fault of your own you are now very sick and there are going to be a lot of very unpleasant symptoms to deal with, and like any major illness getting better will now be your primary focus. Mentally explore the situation, feelings or lack there of, symptoms etc. and get to know them.
Secondly you have to truly accept that is happening. The symptoms and feeling or lack there of are going to happen no matter what you say about it, there is nothing you can do about them or the situation.
Lastly, let the symptoms and unpleasantness float off as you go on about your life as best as you can, believing that it will get better in time.
Here is a list of possible symptoms you may experience. If your symptoms change, check with this list to see if it is there, a common withdrawal symptom. Or you can print out a bunch of these, and use them to track your own symptoms.
Dr. Joseph Glenmullen's Most Common symptoms of Withdrawal
One last caveat - many of us find in withdrawal that we become sensitive to any number of things. Pay attention to what calms you down, and pay attention to what revs you up.
Examples of things that I have heard people being sensitive to when in withdrawal: Light, sound, rhythm, music, TV (fast screen switches), news, Facebook, gluten, dairy, cheese, smells, exercise, caffeine, alcohol. In fact, ALL recreational mind altering should stop: no alcohol, no recreational drugs, until you are stable.
I know it doesn't sound like much fun - but - when you start making headway, you will find it helpful to cut out those things which you are sensitive to. If it helps you to wear a blindfold when you sleep - then do it. If it helps for you to only listen to gentle music, or only watch old TV shows (slower screen switches) - then, maybe that's what you should do. It's very different from the normal American lifestyle, but hey - it's that lifestyle that got us into this mess, right?
I hope you see the sun today!